Medical Questions > Womens Health > Birth Control Forum

Dizziness and unsteadiness

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I had a dizzy almost fainting spell on Sept 1st. (never had this before)
It subsided overnight and re-appeared the next day and has been with me ever since. The first two weeks were more dizzy feeling (no nausea) but not able to drive or go to work. I've been to a neurologist who ordered an MRI and asked me to do the Brandt Daroff Exercises for 10 days(3x per day). This exercise is used to relieve vertigo. The first two days I thought the exercises might be helping.
By the third, fourth day the exerices brought on a raging ear ache in my right ear. I stopped the exercises by the seventh day when my dizziness persisted and the ear ache and also headache would not go away.
I do no have the spinning room feeling that most people claim to have with vertigo.
I have more of an unsteadiness feeling that is constant (like being on a boat rocking). When I sit down it calms down a bit.

The one thing that I've changed significantly in my life is going off the birth control pill on June 15th after being on it for approximately 29yrs. I also took the pill everyday with no stopping and no periods for past 2.5 years because everytime I went off it I got a terrible migraine for 2-3 days. Although my OB/GYN did not say that I should not be taking the BC everday, I knew I probably should not have been on it as long as I was without a break.

The good news is that from June 15th to the onset of the dizziness Sept 1st I've not had a migraine. I had other pain in my left lower abdomen that sent me to the emergency room. They did CT scan, ultrasound and said everything checked out OK. However they did see a 1.5 inch fibroid in my uterus. The left abdominal pain has reappeared off and on and especially around my period and after I do stomach exercises. It seems to be a constant as well.

Has anyone out there had dizziness, unsteadiness from going off the BC pill? Could the pain in my left abdominal area or fibroids bring on dizziness? Any suggestions on what else may be causing this?

I have an appt with an ENT doctor next week. I took a hearing test that was normal. I also had my eyes checked and they are fine. The neurologist said I passed all of the in office tests for other disorders that may cause dizziness.

Thank you for any information or direction anyone can provide.
Gennaro
Did you find this post helpful?
First Helper gennaro2009
|

replied October 25th, 2009
Gennaro,
I have the same symptoms but I'm still on my birthcontrol.. I was told to stop it and see where it takes me. Any suggestions?
|
Did you find this post helpful?